Stable sets in majority pillage games
James Jordan and
David Obadia
International Journal of Game Theory, 2015, vol. 44, issue 2, 473-486
Abstract:
A pillage game is a coalitional game in which any coalition can take all or part of the wealth of any less powerful coalition. Such an action is called pillage. In the majority pillage game, coalitional wealth contributes to coalitional power, but lexicographically less so than coalitional size. The majority pillage game refines the classic majority game in two respects. First, coalitional wealth can resolve ties in coalitional size. Second, a pillaging coalition need not contain a majority or even half of all of the players in the game. A majority of the players directly affected by the pillage, as winners or losers, is sufficient. This paper characterizes the stable sets of two and three-player games, and the symmetric (permutation invariant) stable sets of games with more than three players. For two or three players, the stable set is unique, and for any odd number of players, the symmetric stable set is unique and equal to the unique symmetric stable set for the classic majority game. If the number of players is even and at least four, no symmetric stable set exists. Copyright Springer-Verlag Berlin Heidelberg 2015
Keywords: Allocation by force; Coalitional games; Stable set (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://hdl.handle.net/10.1007/s00182-014-0440-z (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:44:y:2015:i:2:p:473-486
Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2
DOI: 10.1007/s00182-014-0440-z
Access Statistics for this article
International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel
More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().